Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


false test ?allergy
Sep 18, 2008

I would like to consult a specialist like you because I have severe symptoms and negative tests.I'm 21.As you once wrote 'Although long-term use of immunosuppressive agents, such as corticosteroids, can affect HIV-antibody-test results, this would cause a false-negative result, rather than a false-positive result. The reason for this is that corticosteroids can suppress the body's ability to make antibodies, including anti-HIV antibodies. Consequently, someone who is HIV positive and on significant corticosteroids could test HIV negative (false-negative). Corticosteroids also would not affect HIV PCR RNA viral load test results.' Accordingly,I took corticosteroids for asthma when I was a child and I am an allergic?What test would be appropriate(not false negative?) I have neurological symptoms:headache, backache, neuropathy etc. and very risky encounter on my account. My antibody tests are negative after 6 and 9 months and PCR RNA quantitive test after a year is negative. Please tell me what other tests shall I do?WB?(antibodies-no?)CD4?or PCR DNA? I would appreciate if you expand on this Best wishes, Kate

Response from Dr. Frascino

Hello Kate,

Taking corticosteroids when you were a child would not affect your HIV-antibody test results as a 21-year-old adult. No way. No how! Your negative six- and nine-month HIV-antibody tests are definitive and conclusive. The undetectable PCR RNA test at one year is further corroborative evidence that HIV is not your problem. No way. No how. (No John McCain. No Sarah "I can see Russia from my house" Palin.)

I can't diagnose the cause of your symptoms over the Internet, but I can with absolute certainty advise you what is not causing them: it's not HIV. Stop perseverating on a disease you could not possibly have. The evidence is overwhelming and irrefutable. You do not have HIV and no further HIV testing is warranted. If you continue to worry about HIV, despite my reassurance, I suggest you seek the services of a psychologist to help you to accept the wonderful reality that you are HIV negative.

Dr. Bob



Previous
Dr Bob, please do your magic regarding a "Dental Scare"
Next
HIV in a corpse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement